Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 113, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 14, 2010, 3:42 PM CDT for Fentress County, Pickett County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2010, 3:42 PM CDT (20:42 UTC)
- Expired
- May 14, 2010, 4:00 PM CDT
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Fentress County, TN, Pickett County, TN
The radar
The Knoxville radar (KMRX), 127 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 11:34 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2636 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
754
WUUS54 KOHX 142042
SVROHX
TNC049-137-142100-
/O.NEW.KOHX.SV.W.0113.100514T2042Z-100514T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
342 PM CDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
EASTERN PICKETT COUNTY IN MIDDLE TENNESSEE...
* UNTIL 400 PM CDT
* AT 339 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR JAMESTOWN...
MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALLARDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3637 8490 3655 8494 3657 8475 3650 8470
3643 8468 3640 8465 3639 8465
TIME...MOT...LOC 2042Z 261DEG 29KT 3647 8481
$$
FORECASTER: ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:24 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 14, 1:24 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 124 PM CDT FRI MAY 14 2010 .UPDATE... SCT TO BROKEN SLOW MOVING THUNDERSTORMS COVERING MUCH OF THE NORTHWESTERN HALF OF THE MID STATE. GIVEN THE PREVIOUS HEAVY RAINFALL EVENT...WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR ROUGHLY THE NORTHWESTERN TWO THIRDS OF THE MID STATE. WILL ALSO BUMP POPS UPWARD INTO THE CATEGORICAL RANGE FOR THE FLASH FLOOD WATCH AREA. UPDATE JUST SENT. && .PREV DISCUSSION... /ISSUED 1151 AM CDT FRI MAY 14 2010/ UPDATE... REISSUED ZONES AS A SVR TSTM WATCH IS NOW IN EFFECT UNTIL 7 PM CDT. I ALSO INCREASE HIGH TEMPS MAINLY EASTERN HALF...AHEAD OF DEVELOPING CONVECTION. STILL VERY UNSTABLE. ISOL/SCT SEVERE DEVELOPMENT EXPECTED TO CONTINUE THIS AFTERNOON. LARGE HAIL AND STRAIGHT LINE WIND DAMAGE IS THE PREVAILING THREAT. PREV DISCUSSION... /ISSUED 940 AM CDT FRI MAY 14 2010/ MESOSCALE UPDATE...MORNING SOUNDING FROM OHX SHOWS A HIGHLY UNSTABLE ENVIRONMENT IN PLACE AHEAD OF A COLD FRONT SLOWLY MOVING INTO THE MID STATE. LIFTED INDEX IS -9.6, WITH A CAPE OF 3343 K/KG. K-INDEX IS THROUGH THE ROOF AT 44, TOTALS INDEX IS 59, AND SWEAT INDEX IS 438. THESE ARE ALL REMARKABLY HIGH INDICATORS. THE ONE INHIBITOR IN PLACE IS AN INVERSION JUST ABOVE 700 MB. HOWEVER, WE'RE WARM ENOUGH ALREADY AT THE SURFACE TO BUST THROUGH THE CAP. COMBINE THIS WITH THE ADDITIONAL LIFT PROVIDED BY THE FRONT, AND SEVERE STORMS REMAIN POSSIBLE ACROSS THE MID STATE. THE SPC DOES HAVE ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK TODAY, SO THE SITUATION DOES WARRANT MONITORING, ESPECIALLY AS SURFACE TEMPERATURES CONTINUE TO WARM. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TNZ005>011- 022>034-056>060-062-064-093. && 21
Hazardous weather outlook, May 14, 5:36 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 536 AM CDT FRI MAY 14 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-151045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 536 AM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH ACROSS THE MID STATE TODAY AND PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE... WITH DAMAGING WIND GUSTS...LARGE HAIL...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT THAT PASSES THROUGH TODAY...WILL BECOME STATIONARY NEAR THE ALABAMA BORDER ON SATURDAY...THEN BEGIN MOVING NORTH AS A WARM FRONT BY SUNDAY. ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON SATURDAY...WITH DAMAGING WIND GUSTS...LARGE HAIL...AND HEAVY DOWNPOURS. IN ADDITION TO THE SEVERE WEATHER POSSIBLE ON SATURDAY...MIDDLE TENNESSEE IS EXPECTED TO RECEIVE BETWEEN TWO AND THREE INCHES OF RAINFALL THIS WEEKEND AND INTO MONDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FLOOD PROBLEMS MAY DEVELOP AS THE WEEKEND PROGRESSES... ESPECIALLY IN AREAS WHERE HEAVY THUNDERSTORM RAINS REPEATEDLY OCCUR. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, May 14, 2:34 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
234 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM FLASH FLOOD HENDERSONVILLE 36.29N 86.60W
05/14/2010 SUMNER TN LAW ENFORCEMENT
FLOODING OF DRAKES CREEK PARK REPORTED BY HENDERSONVILLE
POLICE AND VIETNAM VETERANS HWY HAS STANDING WATER NEAR
THE SUMNER-DAVIDSON COUNTY LINE.
&&
JLMLocal storm report, May 14, 2:37 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
237 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL GAINESBORO 36.36N 85.65W
05/14/2010 E0.75 INCH JACKSON TN TRAINED SPOTTER
DIME SIZE HAIL REPORTED BY A SPOTTER IN GAINESBORO.
&&
JLMLocal storm report, May 14, 2:49 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL GAINESBORO 36.36N 85.65W
05/14/2010 E1.50 INCH JACKSON TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED PING PONG BALL SIZE HAIL IN
GAINESBORO.
&&
RLHLocal storm report, May 14, 3:01 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
301 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 6 NNE FRANKLIN 36.01N 86.80W
05/14/2010 E1.00 INCH WILLIAMSON TN TRAINED SPOTTER
ONE INCH HAIL REPORTED BY SPOTTER AT THE INTERSECTION OF
FRANKLIN ROAD AND CONCORD ROAD NNE OF FRANKLIN.
&&
JLMLocal storm report, May 14, 3:06 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL BRENTWOOD 36.00N 86.79W
05/14/2010 E0.75 INCH WILLIAMSON TN PUBLIC
PENNY SIZE HAIL REPORTED BY PUBLIC AT 9139 SADDLEBOW DR
IN BRENTWOOD.
&&
JLMLocal storm report, May 14, 3:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 7 SE NASHVILLE 36.10N 86.70W
05/14/2010 E0.75 INCH DAVIDSON TN PUBLIC
HAIL JUST UNDER PENNY SIZE...DIME SIZE...WAS REPORTED AT
INTERSTATE 24 AND HARDING PLACE.
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 43 min |
| May 14, 10:50 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 25 min |
| May 14, 11:12 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 33 min |
| May 14, 11:36 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 24 min |
| May 14, 11:47 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 28 min |
| May 14, 11:58 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 32 min |
| May 14, 12:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 61 min |
| May 14, 12:16 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 44 min |
| May 14, 12:31 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 44 min |
| May 14, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 35 min |
| May 14, 12:42 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery | 33 min |
| May 14, 12:56 PM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| May 14, 1:00 PM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
| May 14, 1:07 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Sumner, Trousdale, Wilson | 38 min |
| May 14, 1:09 PM CDT | Flash Flood Watch | OHX | Benton, Cheatham, Clay, Davidson, DeKalb, Dickson and 22 more | 6 hr |
| May 14, 1:13 PM CDT | Flash Flood Warning | OHX | Perry | 3 hr |
| May 14, 1:18 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner | 3 hr |
| May 14, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 42 min |
| May 14, 1:20 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Perry | 40 min |
| May 14, 1:30 PM CDT | Flash Flood Warning | OHX | Macon, Trousdale | 3 hr |
| May 14, 1:42 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 48 min |
| May 14, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 47 min |
| May 14, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 30 min |
| May 14, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 24 min |
| May 14, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Overton, Pickett and 1 more | 43 min |
| May 14, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Marshall, Maury, Williamson | 32 min |
| May 14, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith, Trousdale, Wilson | 29 min |
| May 14, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 32 min |
| May 14, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Rutherford, Williamson, Wilson | 32 min |
| May 14, 3:14 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Pickett | 3 hr |
| May 14, 3:15 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 30 min |
| May 14, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 28 min |
| May 14, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 25 min |
| May 14, 3:35 PM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 3 hr |
| May 14, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 31 min |
| May 14, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 26 min |
| May 14, 4:06 PM CDT | Flash Flood Warning | OHX | Cumberland | 3 hr |
| May 14, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 50 min |
| May 14, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.